Alert archive / Oregon / Gale Watches in 2012
Gale Watch 2, NWS Medford, OR
NWS Medford, OR issued this gale watch at Jan 9, 2012, 3:21 AM PST. It took effect at Jan 10, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2012, 3:21 AM PST (11:21 UTC)
- In effect from
- Jan 10, 2012, 10:00 AM PST
- Expired
- Jan 10, 2012, 2:52 AM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
798 WHUS76 KMFR 091121 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 321 AM PST MON JAN 9 2012 ...BUILDING SWELL TODAY AND INCREASING WINDS ON TUESDAY... .WEST SWELL WILL BUILD TO 13 TO 15 FEET AT 15 SECONDS TODAY. NORTH WINDS WILL INCREASE AND WIND SEAS WILL BUILD TONIGHT THROUGH TUESDAY. PZZ376-100000- /O.EXT.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/ /O.EXT.KMFR.SI.Y.0003.120110T0600Z-120110T1800Z/ /O.NEW.KMFR.GL.A.0002.120110T1800Z-120111T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 321 AM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. * SEAS: WEST SWELL WILL BUILD TO 14 TO 15 FEET AT 15 SECONDS LATE THIS MORNING THROUGH THIS AFTERNOON. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP TO VERY STEEP 10 TO 13 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 14 TO 16 FEET. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS EVENING. WINDS WILL INCREASE FURTHER DURING THE DAY ON TUESDAY REACHING 30 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS FROM LATE MORNING THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-100000- /O.EXT.KMFR.SW.Y.0003.000000T0000Z-120112T0600Z/ /O.EXT.KMFR.SI.Y.0003.120110T1200Z-120112T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 321 AM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST WEDNESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST WEDNESDAY. * SEAS: WEST SWELL WILL BUILD TO 14 TO 15 FEET AT 15 SECONDS LATE THIS MORNING THROUGH THIS AFTERNOON. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 6 TO 9 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET UNTIL LATE WEDNESDAY EVENING. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT WITH HIGHER GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-100000- /O.EXT.KMFR.SW.Y.0003.120109T1200Z-120111T1200Z/ /O.CON.KMFR.SI.Y.0003.120110T1200Z-120111T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 321 AM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. * SEAS: WEST SWELL WILL BUILD TO 13 TO 15 FEET AT 15 SECONDS LATE THIS MORNING THROUGH THIS AFTERNOON. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 5 TO 9 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 11 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET THROUGH EARLY WEDNESDAY MORNING. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH HIGHER GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. * AREAS AFFECTED: THE LARGEST SEAS AND STRONGEST WINDS ARE EXPECTED TO BE BETWEEN COOS BAY AND BROOKINGS BEYOND 5 NM FROM THE COAST...AND NEAR THE CAPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
065 WHUS76 KMFR 092359 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 PM PST MON JAN 9 2012 .WEST SWELL PEAKS OUT AT 13 TO 15 FEET AT 15 SECONDS THIS EVENING. NORTH WINDS WILL INCREASE AND WIND SEAS WILL BUILD TONIGHT THROUGH TUESDAY. PZZ376-101300- /O.CON.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/ /O.CON.KMFR.SI.Y.0003.120110T0600Z-120110T1800Z/ /O.CON.KMFR.GL.A.0002.120110T1800Z-120111T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 359 PM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * SEAS: WEST SWELL WILL PEAK AT 14 TO 15 FEET AT 15 SECONDS LATE THIS EVENING. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP TO VERY STEEP 10 TO 13 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 14 TO 16 FEET. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS EVENING. WINDS WILL INCREASE FURTHER DURING THE DAY ON TUESDAY REACHING 30 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS FROM LATE MORNING THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-356-101300- /O.CON.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/ /O.CON.KMFR.SI.Y.0003.120110T1200Z-120111T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 359 PM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. * SEAS: WEST SWELL PEAKS OUT AT 13 TO 15 FEET AT 15 SECONDS THIS EVENING. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 5 TO 9 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 11 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET THROUGH EARLY WEDNESDAY MORNING. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH HIGHER GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. * AREAS AFFECTED: THE LARGEST SEAS AND STRONGEST WINDS ARE EXPECTED TO BE BETWEEN COOS BAY AND BROOKINGS BEYOND 5 NM FROM THE COAST...AND NEAR THE CAPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-101300- /O.CON.KMFR.SW.Y.0003.000000T0000Z-120112T0600Z/ /O.CON.KMFR.SI.Y.0003.120110T1200Z-120112T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 359 PM PST MON JAN 9 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST WEDNESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST WEDNESDAY. * SEAS: WEST SWELL PEAK OUT AT 14 TO 15 FEET AT 15 SECONDS LATE THIS EVENING. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 6 TO 9 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET UNTIL LATE WEDNESDAY EVENING. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT WITH HIGHER GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
175 WHUS76 KMFR 101052 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 AM PST TUE JAN 10 2012 .GUSTY NORTH WINDS WILL CONTINUE AND WIND SEAS WILL BUILD THIS AFTERNOON INTO TONIGHT. PZZ376-102300- /O.EXT.KMFR.SI.Y.0003.000000T0000Z-120110T2100Z/ /O.EXT.KMFR.SW.Y.0003.000000T0000Z-120110T2100Z/ /O.UPG.KMFR.GL.A.0002.120110T1800Z-120111T0600Z/ /O.NEW.KMFR.SE.W.0003.120110T2100Z-120111T0900Z/ /O.NEW.KMFR.GL.W.0003.120110T2100Z-120111T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 252 AM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS: INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP TO VERY STEEP 10 TO 13 FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 14 TO 16 FEET. * WINDS: NORTH WINDS WILL CONTINUE AT 25 TO 30 KNOTS TODAY. WINDS WILL INCREASE FURTHER THIS AFTERNOON TO GALE OF 35 TO 45 KNOTS THROUGH THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-102300- /O.CON.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/ /O.CON.KMFR.SI.Y.0003.120110T1200Z-120111T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 252 AM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS: INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 6 TO 8 FEET DURING THE AFTERNOON AND EVENING... WITH COMBINED SEAS REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET THROUGH EARLY WEDNESDAY MORNING. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KT WITH HIGHER GUSTS THIS MORNING THROUGH LATE WEDNESDAY EVENING. * AREAS AFFECTED: THE LARGEST SEAS AND STRONGEST WINDS ARE EXPECTED TO BE BETWEEN COOS BAY AND BROOKINGS BEYOND 5 NM FROM THE COAST...AND NEAR THE CAPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-102300- /O.CON.KMFR.SW.Y.0003.000000T0000Z-120112T0600Z/ /O.CON.KMFR.SI.Y.0003.120110T1200Z-120112T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 252 AM PST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * SEAS: INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 6 TO 9 FEET DURING THE AFTERNOON AND EVENING... WITH COMBINED SEAS REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET UNTIL LATE WEDNESDAY EVENING. * WINDS: NORTH WINDS WILL CONTINUE AT 20 TO 30 KT WITH HIGHER GUSTS TODAY THROUGH LATE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Jan 9, 3:17 AM PST, 4 minutes earlier.
Area forecast discussion, Jan 9, 3:17 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PST MON JAN 9 2012
.DISCUSSION...STRONG HIGH PRESSURE ALOFT IS BEING PUSHED EASTWARD
THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT
IS MOVING INSIDE OF 130W OFF THE OREGON COAST EARLY THIS MORNING
BUT WILL TAKE ITS TIME GETTING TO THE COAST THIS AFTERNOON.
SOUTHWEST FLOW ALOFT AND A DEVELOPING WEAK UPPER LEVEL CLOSED LOW
OFF THE SOUTH OREGON AND NORTHERN CALIFORNIA COAST TONIGHT WILL
KEEP THE MAJORITY OF PRECIP ACTIVITY WITH THE FRONT AT THE COAST
REGION AND INTO THE WESTERN UMPQUA THROUGH THE EVENING HOURS...AND
THEN GENERALLY WEST OF CASCADES AND SISKIYOUS THROUGH EARLY
TUESDAY MORNING. WITH THE EVENTUAL UPPER LOW DEVELOPMENT TO THE
SOUTHWEST...THE MODELS HAVE HAD THEIR STRUGGLES WITH CONSISTENCY
IN THE TIMING AND AMOUNT OF PRECIP WITH THE FRONT AS IT PROGRESSES
EASTWARD ACROSS SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA
THROUGH TUESDAY MORNING. AM CONTINUING TO SUPPORT A COMPROMISE
BETWEEN THE SREF AND GFS ENSEMBLE MEAN WHICH TAKES THE PRECIP
THROUGH MODOC BY LATE TUESDAY. FEELING IS THERE MAY LITTLE TO NO
PRECIP FOR THAT AREA BY THE TIME THE FRONT MAKES IT THERE. IN
GENERAL...THE EAST SIDE WILL LIKELY HAVE VERY LITTLE PRECIPITATION
ACROSS SOUTHERN LAKE AND MODOC COUNTIES THROUGH THE EVENT.
OVERALL...THE MOUNTAINS WILL PROBABLY GET AROUND A WHOPPING INCH
WITH SNOW LEVELS STARTING ABOVE 6000 FEET THIS EVENING AND FALLING
TO AROUND 4000 FEET BY TUESDAY MORNING.
TUESDAY NIGHT THROUGH WEDNESDAY WILL BE DRY UNDER BUILDING HIGH
PRESSURE AND OFFSHORE FLOW WITH FOG AND COLD MORNING LOWS FOR THE
WEST SIDE VALLEYS. THE REGION WILL REMAIN DRY THEREAFTER THROUGH
FRIDAY UNDER STABLE HIGH PRESSURE AND RELATIVELY MILD MOUNTAIN
TEMPERATURES. BY SOMETIME OVER THE WEEKEND THE PATTERN WILL TRY
AND SHIFT TOWARD A COOLER AND UNSETTLED ONSHORE FLOW PATTERN...BUT
THE LONG RANGE MODELS HAVE BEEN FLIP-FLOPPING AND INCONSISTENT.
FOR NOW THE SLIGHT CHANCE TO CHANCE PROBABILITIES OF RAIN AND
MOUNTAIN SNOW ARE INCHING THEIR WAY BACK INTO THE FORECAST MAINLY
ALONG AND WEST OF THE CASCADES STARTING SATURDAY. DAY SHIFT MAY
NUDGE THIS ONSET BACK TO SUNDAY IF THE COMMON RIDGE SOLUTION HOLDS
WITH THE 12Z RUNS.
&&
.AVIATION...WIDESPREAD LIFR VALLEY FOG AND FREEZING FOG ACROSS
THE WEST SIDE WILL PREVAIL INTO THE MORNING HOURS WITH SOME IFR
CONDITIONS LIKELY REMAINING INTO EARLY AFTERNOON. APPROACHING
COLD FRONT WILL LIKELY ASSIST THE STRATUS IN A BREAKUP THROUGH
21Z WITH WIDESPREAD VFR WX THROUGH LATE DAY AND EARLY EVENING.
WEST SIDE AREAS WILL LIKELY FALL TO MVFR IN RAIN THROUGH LATE
THIS EVENING AND INTO THE WEE HOURS OF TUESDAY WITH MTN
OBSCURATIONS DEVELOPING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 10 PM PST TUESDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST WEDNESDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TUESDAY TO 10 PM PST
WEDNESDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
WEDNESDAY FOR PZZ370.
GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 10 AM
PST TUESDAY FOR PZZ376.
HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST WEDNESDAY
FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:09 AM PST | Dense Fog Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.